Acetaminophen Use And Asthma Link Seen

A new study has shown a link between asthma risk and acetaminophen use. Teens who were using acetaminophen even as infrequently as once a month were seen to up their asthma symptoms by as much as two times, according to a study conducted by International Study of Asthma and Allergies in Childhood, or Isaac.

The study examined more than 322,000 children aged 13 and 14 from 50 countries to come out with the report.

asthma symptomsAcetaminophen is sold as Tylenol, as it usually taken for pain, fever, allergies and colds and has now been associated with increased asthma risk, though there is no advice issued yet, to stop use.

However, among kids with asthma, the use of aspirin and ibuprofen should be avoided since it can trigger an asthma attack.

According to Dr. Richard W. Beasley, a professor of medicine at the Medical Research Institute of New Zealand, acetaminophen remains the preferred formulation to relieve fever and pain among children.

It isn’t that acetaminophen actually brings on or causes asthma, rather it cause a greater allergic immune response and may perhaps have systemic inflammatory effects due to which such a response is triggered.

Posted in: ASTHMA

RSSComments (0)

Trackback URL

Leave a Reply